MAUDE Adverse Event Report: CENTINEL SPINE, INC. STALIF MIDLINE; INTERVERTEBRAL FUSION DEVICE, LUMBAR

CENTINEL SPINE, INC. STALIF MIDLINE; INTERVERTEBRAL FUSION DEVICE, LUMBAR
Model Number STM6030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of sterilization and manufacturing records indicate no abnormalities or non-conformances that would have contributed to this issue.All product accepted to stock were evaluated to be within specifications with all inspection and certification present and correct.Review of complaint log shows 1 other complaint and mdr filed for an infection event in 2013 ((b)(4)) for a centinel spine cervical product.This is the first complaint regarding an infection in relation to a lumbar product.The rates are within those evaluated for probability of occurence and fully mitigated within the corresponding risk assessment fmeas.Device not returned to manufacturer.
 
Event or Problem Description
A 2-level alif at l4-5 and l5-s1 was performed on the patient on (b)(6) 2016.They brought the patient back to the or to treat an infection they had determined was somewhere internal near the l4-5 interbody area.Upon exploration, they found an infected area trans-psoas in that area that also extended into the interbody area where the cage was placed.They removed the screws and the cage and discovered that the infection had found it's way into the disc space, dissolved the bone graft material and loosened the interface between the cage and the endplates.One of the endplates appeared to be fractured, so the surgeon decided not to replace the cage, and instead to thoroughly clean and wash the area, pack the disc space with cancellous chips and other bone graft material and come back later with posterior pedicle screws to stabilize the joint.The do not think the infection is device related, but it is not known what caused the infection or where it originated.

Brand Name
STALIF MIDLINE
Common Device Name
INTERVERTEBRAL FUSION DEVICE, LUMBAR
Manufacturer (Section D)
CENTINEL SPINE, INC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key6304105
Report Number3007494564-2016-00004
Device Sequence Number783180
Product Code OVD
UDI-Device Identifier00815101021713
UDI-Public00815101021713
Combination Product (Y/N)N
PMA/510(K) Number
K150643
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2019
Device Model NumberSTM6030
Device Catalogue NumberSTM6030
Device Lot Number2015-143
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR